Big biweekly butt blowout!

| 3 Comments | No TrackBacks

The usual "perhaps too much information" warning applies to this post, if you're not fond of tales about bodily fluids. Last month I wrote:

The pattern has become this: roughly a week after I first receive the chemo dosage, my body decides to purge everything out of my gastrointestinal tract.

It's actually remarkable how consistent that pattern has become. Irinotecan, the main drug in my current chemotherapy cocktail, has diarrhea as its primary side effect. But you'd figure, as with most drug side effects, that would happen pretty much right away after I first take it.

Not for me. I have chemo every 14 days. Almost exactly a week (in my four treatments so far, either six, seven, or eight days) after my treatment begins, what arrives is an event I now call the Big Biweekly Butt Blowout. I had chemotherapy last Monday, November 1. Last night, November 7, with little warning, things got started around 6 p.m., and I was able to leave our downstairs bathroom around 8:15. As my guts calmed down over the rest of the night, I was able to get to sleep before midnight.

Of course it sucked, and I'm sorry my family had to listen to me barf up my dinner. But I quickly realized what was going on, and having been through it three times before, I knew roughly what to expect, as well as what I needed to do to ride it out. When I went downstairs with a few supplies, I told my wife, "I'm heading down to the bathroom. I'll probably be there for a while." I was quite right.

While I'm tired today, things are better. I had a late breakfast. The dog has been her usual great snuggler. If the rain continues, I'll meet the kids after school to give them a ride home. This week should be an improvement, before I get started with the process again next Monday.

3 Comments

I think iPads were invented for long bathroom visits. :-)

hopefully there will be tumor shrinkage. good luck

No TrackBacks

TrackBack URL: http://www.penmachine.com/cgi-bin/mt/mt-tb.cgi/145